Article Text

PDF

Severe oesophageal injury caused by Steradent.
  1. G. R. Barclay,
  2. N. D. Finlayson

    Abstract

    An elderly woman swallowed 2 tablets of a denture-cleansing agent (Steradent) believing them to be her sleeping tablets. This caused severe burning pain in the throat and resulted in a tight postcricoid oesophageal stricture. Treatment by repeated dilatation of the stricture has been only partially successful. Characteristic containers for non-medicinal tablets might help those with poor vision, and medicinal and non-medicinal tablets should never be stored in the same place.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.